Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 13, NWS Jacksonville, FL

February 22, 2011

NWS Jacksonville, FL issued this small craft advisory at Feb 22, 2011, 11:27 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2011, 11:27 PM EST (04:27 UTC)
Expired
Feb 23, 2011, 10:00 AM EST
In force
11 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WHUS72 KJAX 230427
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1127 PM EST TUE FEB 22 2011

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR COASTAL GEORGIA WATERS...

.A BACKDOOR COLD FRONT IS DROPPING SOUTH WITH A STRONG NORTH-
NORTHEAST FLOW BEHIND THE FRONT. AT 1100 PM WINDS NEAR TYBEE
ISLAND HAD INCREASED TO 21 KNOTS WITH GUSTS TO 27 KNOTS. THIS
SURGE WILL DROP SOUTH OF THE COASTAL WATERS AS FAR SOUTH AS SAINT
ANDREWS SOUND TONIGHT AND EARLY WEDNESDAY MORNING.

AMZ450-470-231230-
/O.NEW.KJAX.SC.Y.0013.110223T0427Z-110223T1500Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
1127 PM EST TUE FEB 22 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST WEDNESDAY. 

* WINDS: NORTH-NORTHEAST 20 TO 25 KNOTS

* SEAS: BUILDING TO 4 TO 6 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

SANDRIK
2 follow-up statements
926 
WHUS72 KJAX 230909
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
409 AM EST WED FEB 23 2011

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR COASTAL GEORGIA
WATERS...

.A BACKDOOR COLD FRONT IS DROPPING SOUTH WITH A STRONG NORTH-
NORTHEAST FLOW BEHIND THE FRONT. THIS SURGE WILL DROP SOUTH OF
THE COASTAL WATERS AS FAR SOUTH AS SAINT ANDREWS SOUND TONIGHT AND
EARLY WEDNESDAY MORNING.

AMZ450-470-231500-
/O.NEW.KJAX.SC.Y.0013.110223T0909Z-110223T1500Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
409 AM EST WED FEB 23 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING.

* WINDS: NORTH-NORTHEAST 20 TO 25 KNOTS

* SEAS: BUILDING TO 4 TO 6 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
237 
WHUS72 KJAX 231508 AAA
MWWJAX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1008 AM EST WED FEB 23 2011

AMZ450-470-231615-
/O.EXP.KJAX.SC.Y.0013.000000T0000Z-110223T1500Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
1008 AM EST WED FEB 23 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 22, 9:26 PM EST, 2 hours 1 minute earlier.

Area forecast discussion, Feb 22, 9:26 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
926 PM EST TUE FEB 22 2011

.UPDATE...
COLD FRONT APPROACHING THE REGION IS REALLY IN TWO PARTS. ONE
EXTENSION STRETCHES ACROSS SOUTH CENTRAL GEORGIA AND BACK TO NEW
ORLEANS. THE OTHER EXTENSION IS MORE INDICATIVE OF A BACK DOOR
COLD FRONT AND STRETCHES FROM SAVANNAH GA OUT INTO THE ATLANTIC.
THE BACK DOOR COLD FRONT IS THE MORE DOMINANT FRONT. IT WILL RACE
THROUGH THE AREA LATE TONIGHT AS THE LOW MOVES TO THE SOUTHEAST
OUT INTO THE ATLANTIC OCEAN. WINDS WILL QUICKLY VEER TO THE
NORTHEAST AND COOLER AIR WILL SLIDE INTO THE REGION. A STRAY
SPRINKLE IS NOT ENTIRELY IMPOSSIBLE BUT THE MOISTURE DEPTH IS
JUST TOO SHALLOW FOR MEASURABLE PRECIP. AGREE WITH PREVIOUS SHIFT
IN KEEPING POPS SILENT. WE WILL HAVE TO KEEP AN EYE ON LOW CLOUDS
MOVING DOWN THE SOUTH CAROLINA COAST BEHIND THE BACK DOOR FRONT.
LATEST NAM SUGGESTS THESE CLOUDS WILL SPREAD ACROSS SOUTHEAST
GEORGIA AND DOWN THE FIRST COAST EARLY IN THE MORNING. THIS WOULD
MAKE FOR A MUCH CHILLIER DAY IN THESE AREAS...WITH TEMPERATURES
PERHAPS STUCK IN THE 50S FOR MUCH OF THE DAY. CHANGES MAY BE
FORTHCOMING WITH THE EARLY MORNING FORECAST PACKAGE.

.AVIATION...VFR CONDS THIS EVENING WITH MOSTLY CLEAR SKIES.
AHEAD OF THE COLD FRONT...W/SWLY FLOW OUT OF THE NERN GOMEX INTO
THE I-75 CORRIDOR OF NERN FL IS A GOOD SET-UP FOR DENSE FOG AND
CONFIDENCE GRIDS SUPPORTING 50-60% CHANCE OF DENSE FOG AT KGNV AND
HAVE CONTINUED MENTION OF 1/2SM FG IN CURRENT TAF SET. OTHER TAF
SITES CAN EXPECT SOME MVFR VIS (3-5SM) AS WEAK FRONT PUSHES
THROUGH TONIGHT. ON WEDNESDAY WINDS SHIFT TO NE AND EXPECT
INCREASE IN LOW CLOUDS...BUT WILL NOT ADD CIGS ATTM.

&&

.MARINE...BUOYS ARE REPORTING SW TO WEST WINDS LESS THAN 15 KT AND
SEAS ARE RUNNING 1 TO 3 FT. BACK DOOR COLD FRONT WILL DRIFT ACRS
THE WATERS TONIGHT SHIFTING WINDS TO NORTH. NO SIG CHANGES TO UPDATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  47  70  48  76 /   0   0   0  10
SSI  52  64  53  68 /   0  10  10  10
JAX  52  70  50  75 /  10  10   0  10
SGJ  56  68  55  73 /   0   0   0  10
GNV  53  76  50  78 /   0   0   0  10
OCF  53  78  52  80 /  10   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SHULER/TRABERT
Hazardous weather outlook, Feb 22, 9:25 AM EST, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
925 AM EST TUE FEB 22 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-230945-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
925 AM EST TUE FEB 22 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

PATCHY DENSE FOG WILL BE POSSIBLE ONCE AGAIN TONIGHT ACROSS PORTIONS
OF INLAND NORTHEAST FLORIDA...GENERALLY AFTER MIDNIGHT. LOCAL
VISIBILITIES NEAR A QUARTER OF A MILE OR LESS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

AN APPROACHING COLD FRONT MAY BRING ISOLATED THUNDERSTORMS TO
SOUTHEAST GEORGIA ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 1:03 AM ESTDense Fog AdvisoryJAXFlagler7 hr
Feb 23, 2:39 AM ESTRed Flag WarningJAXBaker, Bradford, Flagler, Nassau, Suwannee, Union6 days

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.